MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMANDIBLE/THORAX SCRWDRVR BLADE SELF RETAINING-SHORT; SCREWDRIVER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMANDIBLE/THORAX SCRWDRVR BLADE SELF RETAINING-SHORT; SCREWDRIVER
Model Number 03.503.070
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.Part # 03.503.070.Synthes lot # u348638.Supplier lot # u348638.Release to warehouse date: 07 jan 2020.Supplier: orchid unique.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the matrixmand/thrx scrwdrvr bld s-retain-sh (p/n: 03.503.070, lot #: u348638) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the distal tip was stripped.No other issues were observed with the returned device.Functional test: a functional test was not performed as mating devices were not returned.Can the complaint be replicated with the returned device? unable to perform dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed cruciform blade.Complaint confirmed? yes, the device received was stripped which could have caused the will not hold/retain complaint condition.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the matrixmand/thrx scrwdrvr bld s-retain-sh (p/n: 03.503.070, lot #: u348638).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, during a routine inspection in sterile processing, two screwdriver blades were noted to have bent plus the drive fins would not retain the screws properly.Also, the threaded drill guide for matrix mandible appeared to have worn threads and would not properly engage the plates.There was no known patient involvement.This report is for one (1) matrixmandible/thorax scrwdrvr blade self retaining-short.This is report 3 of 3 for complaint (b)(4).

Brand Name
MATRIXMANDIBLE/THORAX SCRWDRVR BLADE SELF RETAINING-SHORT
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12077809
Report Number2939274-2021-03267
Device Sequence Number3848596
Product Code HXX
UDI-Device Identifier10887587011868
UDI-Public10887587011868
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.503.070
Device Catalogue Number03.503.070
Device Lot NumberU348638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1